Alert archive / Oregon / Frost Advisories in 2015
Frost Advisory 2, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Feb 21, 2015, 2:36 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 22, 2015, 9:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2015, 2:36 PM PST (22:36 UTC)
- In effect from
- Feb 22, 2015, 9:00 PM PST
- Expired
- Feb 22, 2015, 1:41 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS76 KMFR 212236 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 236 PM PST SAT FEB 21 2015 ORZ021-220645- /O.NEW.KMFR.FR.Y.0002.150223T0500Z-150223T1500Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...BANDON 236 PM PST SAT FEB 21 2015 ...FROST ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 7 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 9 PM SUNDAY TO 7 AM PST MONDAY. * TEMPERATURE: THE IMMEDIATE COASTAL STRIP OF COOS COUNTY WILL HAVE OVERNIGHT LOWS FROM 33 TO 36. POCKETS OF SUBFREEZING TEMPERATURES ARE POSSIBLE. * LOCATIONS INCLUDE: REEDSPORT...LAKESIDE...COOS BAY...NORTH BEND...BANDON. * IMPACTS: FROST SENSITIVE PLANTS MAY BE DAMAGED. THESE TEMPERATURES ARE 5 TO 8 DEGREES BELOW NORMAL VALUES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 . PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
289 WWUS76 KMFR 220651 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1051 PM PST SAT FEB 21 2015 ORZ021-230100- /O.CON.KMFR.FR.Y.0002.150223T0500Z-150223T1500Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...BANDON 1051 PM PST SAT FEB 21 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO 7 AM PST MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO 7 AM PST MONDAY. * TEMPERATURE: LOWS ALONG THE IMMEDIATE COAST OF COOS AND DOUGLAS COUNTIES WILL RANGE FROM 33 TO 36 DEGREES. POCKETS OF SUBFREEZING TEMPERATURES ARE POSSIBLE. * LOCATIONS INCLUDE: REEDSPORT...LAKESIDE...COOS BAY...NORTH BEND...BANDON. * IMPACTS: FROST SENSITIVE PLANTS MAY BE DAMAGED. THESE TEMPERATURES ARE 5 TO 8 DEGREES BELOW NORMAL VALUES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 . PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
108 WWUS76 KMFR 222141 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 141 PM PST SUN FEB 22 2015 ORZ021-231600- /O.UPG.KMFR.FR.Y.0002.150223T0500Z-150223T1500Z/ /O.NEW.KMFR.FZ.W.0001.150223T1000Z-150223T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...BANDON 141 PM PST SUN FEB 22 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST MONDAY. THE FROST ADVISORY HAS BEEN UPGRADED TO A FREEZE WARNING. * TEMPERATURE: LOWS ALONG THE IMMEDIATE COAST OF COOS AND DOUGLAS COUNTIES WILL RANGE FROM 30 TO 32 DEGREES. * LOCATIONS INCLUDE: COOS BAY...BANDON. * IMPACTS: DUE TO SEVERAL WEEKS OF UNUSUALLY WARM TEMPERATURES... MANY PLANTS ARE MORE DEVELOPED THAN NORMAL WHICH COULD LEAD TO FREEZE DAMAGE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 . PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ SANDLER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Feb 21, 2:35 PM PST, 1 minute earlier.
Area forecast discussion, Feb 21, 2:35 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PST SAT FEB 21 2015
.SHORT TERM...FAIRLY SUBSTANTIAL RIDGE ALONG 135W WITH A SHORT
WAVE TROUGH DROPPING DOWN THE BACK SIDE OF THE RIDGE. THE MOISTURE
SUPPLY AND ENERGY OF THE TROUGH ARE BOTH VERY LIMITED.
TEMPERATURES ARE PRETTY COLD ALONG WITH IT SO EXPECTED WEATHER IS
JUST SOME FLURRIES EAST OF THE CASCADES AND MAINLY LAKE COUNTY.
THE ARCTIC AIR COMING WITH THE TROUGH IS CREATING HIGHER SURFACE
PRESSURE WITH LOWER PRESSURE ALONG AND JUST OFF THE COAST. THIS IS
CREATING A STRONG OFF SHORE WIND EVENT THAT WILL LAST INTO SUNDAY.
THE EFFECTS OF THIS IS LOWER HUMIDITY FOR THE COASTAL MOUNTAINS
AND WARM DAYTIME TEMPERATURES ON THE COAST.
SUNDAY AFTERNOON THE PRESSURE GRADIENT WEAKENS AND SO DOES THE OFF
SHORE WIND BUT THE COLD AIR MASS WILL REMAIN. THIS WILL ALLOW
OVERNIGHT LOWS MONDAY MORNING TO BE QUITE COLD. WEST SIDE VALLEYS
WILL BE IN THE 20S WITH LOWER 20S IN THE MEDFORD-ASHLAND AREA. THE
COOS COUNTY COAST WILL DROP TO THE MID TO LOWER 30S SO A FROST
ADVISORY IS BEING ISSUED FOR THE COASTAL STRIP. THIS WILL BE THE
COLDEST MORNING WITH LOWS MODERATING THROUGH THE REST OF THE WEEK
AS UPPER LEVEL HIGH PRESSURE BUILDS BACK ACROSS THE AREA BRINGING
MOSTLY CLEAR SKIES AND DRY WEATHER. LOVEGROVE
.LONG TERM...WEDNESDAY THROUGH SATURDAY...A PROMINENT RIDGE OF HIGH
PRESSURE WILL REMAIN OVER THE NORTHEAST PACIFIC LATE IN THE WEEK,
HOWEVER THE TENDENCY SHIFTS TOWARD THE IMPACT OF SHORT WAVE SLIDERS
BRINGING IN ADDITIONAL CLOUDS AND SOME CHANCES FOR RAIN AND SNOW.
BEGINNING WEDNESDAY NIGHT WE'RE INTRODUCING SLIGHT CHANCES ACROSS
THE WEST AND THEN INCREASING GRADUALLY THROUGH THURSDAY AND FRIDAY.
SYSTEMS WILL BE SLIDING DOWN IN COOL NORTHERLY FLOW WITH SNOW LEVELS
GENERALLY NEAR 4000 FT AND POTENTIALLY LOWER. SEVERAL INCHES OF SNOW
ARE POSSIBLE IN THIS PATTERN ACROSS THE CASCADES AND SISKIYOUS, BUT
TOUGH TO BE REAL CONFIDENT ABOUT HOW MUCH AND WHEN AT THIS POINT.
AREAS ACROSS THE EAST SIDE AND IN NORTHERN CALIFORNIA SHOULD REMAIN
GENERALLY DRIER, WITH NORTH FACING TERRAIN MOST SUSCEPTIBLE TO SOME
LIGHT SNOW ACCUMULATIONS. TEMPERATURES THROUGH THE PERIOD SHOULD
GRADUALLY BE TRENDING TO SLIGHTLY BELOW NORMAL IF THE COOLER SURGES
FROM THE NORTH INDEED PREVAIL. STAVISH
&&
.AVIATION...FOR THE 21/18Z TAF CYCLE...VFR CONDITIONS WILL PREVAIL
THROUGH THE NEXT 24 HRS MOST AREAS AS DRY OFFSHORE WINDS KEEP THINGS
CLEAR. EXCEPTION MAY BE IN THE ROSEBURG AREA WHERE THERE IS SOME
UNCERTAINTY AS TO THE EXTENT OF THE LOW CLOUD FORMATION AROUND 12Z.
IF SO IT SHOULD ONLY BE FOR A FEW HOURS AS THE OFFSHORE WINDS KEEP
THINGS SCOURED OUT. POSSIBLE AREAS OF LOW LEVEL WIND SHEAR ACROSS
THE SOUTH OREGON COAST WITH EASTERLY WINDS OF 30 KT BETWEEN 1500-
2000 FT MSL TONIGHT THROUGH SUNDAY. STAVISH
&&
.MARINE...UPDATED 200 PM PST SATURDAY, 21 FEB 2015...TIGHT PRESSURE
GRADIENTS BETWEEN OFFSHORE HIGH PRESSURE AND A THERMAL TROUGH NEAR
THE COAST WILL PRODUCE STRONG WINDS AND WIND DRIVEN SEAS THROUGH
SUNDAY. THE AREA OF STRONGEST WINDS AND STEEPEST SEAS WILL BE OVER
THE SOUTHERN OUTER WATERS THROUGH THIS EVENING, AND THEN SHIFT OVER
THE NORTHERN OUTER WATERS ON SUNDAY. A GALE WARNING CONTINUES FOR
THE SOUTHERN OUTER WATERS THIS EVENING AND ANOTHER GALE WARNING HAS
BEEN ISSUED FOR NORTHERN AREA ON SUNDAY. THE THERMAL TROUGH WILL
MOVE OFFSHORE SUNDAY NIGHT INTO MONDAY CAUSING WINDS TO DIMINISH AND
SEAS TO SUBSIDE. RELATIVELY CALM CONDITIONS ARE THEN EXPECTED
THROUGH THE REST OF NEXT WEEK. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 9 PM SUNDAY TO 7 AM PST MONDAY FOR
ORZ021-615.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST SUNDAY FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ370-376.In the hours before
Special weather statement, Feb 21, 2:36 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 236 PM PST SAT FEB 21 2015 ORZ021>024-026-220445- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR... GOLD BEACH...DRAIN...ELKTON...ROSEBURG...SUTHERLIN...GREEN... MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS... CAVE JUNCTION...MEDFORD...ASHLAND 236 PM PST SAT FEB 21 2015 ...HARD FREEZE MONDAY MORNING... DUE TO SEVERAL WEEKS OF UNUSUALLY WARM TEMPERATURES...MANY PLANTS IN SOUTHWEST OREGON VALLEYS ARE MUCH MORE DEVELOPED THAN NORMAL FOR THIS TIME OF YEAR. AN ARCTIC AIR MASS WILL SETTLE ON THE AREA SUNDAY NIGHT AND INTO MONDAY MORNING. THIS WILL COMBINE WITH CLEAR SKIES AND CALM WINDS TO DROP OVERNIGHT LOWS WELL INTO THE 20S. THE UMPQUA BASIN WILL SEE 25 TO 28 DEGREES...THE ILLINOIS VALLEY 23 TO 25...GRANTS PASS AREA 25 TO 27 AND MEDFORD/ASHLAND 21 TO 24. LOW TEMPERATURES WILL BE 5 TO 8 DEGREES WARMER TUESDAY MORNING.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:22 PM PST | Gale Warning | MFR | 20 hr |
Nearby
Frost Advisories in Oregon, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.